Alert archive / Louisiana / Flash Flood Warnings in 2015

Flash Flood Warning 20, NWS Jackson, MS

May 18, 2015Madison Parish, Tensas Parish, Louisiana; Warren County, Mississippi

NWS Jackson, MS issued this flash flood warning at May 18, 2015, 4:20 AM CDT for Madison Parish, Tensas Parish, Louisiana; Warren County, Mississippi. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 18, 2015, 4:20 AM CDT (09:20 UTC)
Expired
May 18, 2015, 7:15 AM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Madison Parish, LA, Tensas Parish, LA, Warren County, MS

What was reported inside it

TimeReportWhereRemark
May 18, 6:05 AM CDTFLASH FLOODYokena, MSFLOODING ON US HIGHWAY 61
May 18, 6:15 AM CDTFLASH FLOODYokena, MSLAKE BLVD WAS COVERED BY WATER AND WAS CLOSED.
May 18, 6:15 AM CDTFLASH FLOODYokena, MSPERSON RESCUED FROM A VEHICLE ON FISHER FERRY ROAD. ROAD WAS COVERED BY A COUPLE FEET OF WATER AND REMAINS CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 105 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2015-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2015-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1164 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1260 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

435 
WGUS54 KJAN 180920
FFWJAN
LAC065-107-MSC149-181215-
/O.NEW.KJAN.FF.W.0020.150518T0920Z-150518T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
420 AM CDT MON MAY 18 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN MADISON PARISH IN NORTHEASTERN LOUISIANA...
  NORTHEASTERN TENSAS PARISH IN NORTHEASTERN LOUISIANA...
  SOUTHERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...

* UNTIL 715 AM CDT
    
* AT 419 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  VICKSBURG...LE TOURNEAU...YOKENA...AFTON...BOVINA...SOMERSET...
  DELTA AND MOUND.

ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE IN 
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3235 9121 3241 9088 3238 9068 3234 9071
      3219 9076 3218 9079 3215 9078 3214 9083
      3215 9083 3216 9085 3214 9086 3214 9084
      3213 9085 3212 9089 3213 9091 3212 9092
      3210 9099 3211 9103 3210 9103 3213 9124

$$

JC
1 follow-up statement
765 
WGUS74 KJAN 181020
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
520 AM CDT MON MAY 18 2015

LAC065-107-MSC149-181215-
/O.CON.KJAN.FF.W.0020.000000T0000Z-150518T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON LA-TENSAS LA-WARREN MS-
520 AM CDT MON MAY 18 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
SOUTHEASTERN MADISON...NORTHEASTERN TENSAS PARISHES IN NORTHEASTERN
LOUISIANA AND SOUTHERN WARREN COUNTIES...

AT 519 AM CDT...DOPPLER RADAR INDICATED VERY SLOW MOVING 
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO 
FOUR INCHES OF RAIN HAVE ALREADY FALLEN AND HAS LIKELY ALREADY LEAD 
TO FLASH FLOODING. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
VICKSBURG...LE TOURNEAU...YOKENA...AFTON...BOVINA...SOMERSET...DELTA
AND MOUND.

ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE IN 
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3235 9121 3241 9088 3238 9068 3234 9071
      3219 9076 3218 9079 3215 9078 3214 9083
      3215 9083 3216 9085 3214 9086 3214 9084
      3213 9085 3212 9089 3213 9091 3212 9092
      3210 9099 3211 9103 3210 9103 3213 9124

$$

JC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 17, 10:11 PM CDT, 6 hours 9 minutes earlier.

Area forecast discussion, May 17, 10:11 PM CDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1011 PM CDT SUN MAY 17 2015

.UPDATE...A WEAK MCV MOVING INTO SOUTHWEST MISSISSIPPI LOOKS TO HELP
PROLONG CONVECTION THIS EVENING. THIS MCV IS EXPECTED TO TRACK EAST
NEAR THE HIGHWAY 84 CORRIDOR AND TRIGGER OCCASIONAL SHOWERS AND
THUNDERSTORMS THAT MAY SPREAD ACROSS EAST MISSISSIPPI BEFORE
DISSIPATING. HAVE INCREASED POPS OVER THE CENTRAL AND EASTERN
PORTIONS OF THE AREA THROUGH THE EARLY MORNING HOURS. THE CONVECTION
HAS KNOCKED TEMPERATURES DOWN TO FORECAST LOWS AND MORE OF OUR CWA
SHOULD GET RAIN COOLED OVER THE NEXT SEVERAL HOURS. HAVE LOWERED
FORECAST MINIMUM TEMPERATURES OVER MOST OF THE AREA. /22/

&&

.AVIATION...AN AREA OF TSTMS OVER THE WESTERN PORTIONS OF MS WILL
SPREAD EAST INTO CNTRL MS AND STEADILY WEAKEN. THE ACTIVITY MAY
DISSIPATE BEFORE REACHING GTR-MEI-HBG BUT WL AFFECT TAF SITES ALONG
AND WEST OF I-55. ADDITIONAL STORM DEVELOPMENT MAY AFFECT GLH TOWARD
12Z. OTHERWISE...EXPECT ANOTHER ROUND OF IFR/MVFR STRATUS EARLY
MONDAY MORNING...WHICH WILL LIFT TO VFR LEVELS BY AFTERNOON. SCT TO
NUMEROUS AFTN AND EVNG TSTMS ARE EXPECTED MON.

&&

.PREV DISCUSSION... /ISSUED 347 PM CDT SUN MAY 17 2015/

DISCUSSION...SEMI-ACTIVE WEATHER GOING ON IN THE CWA THIS
AFTERNOON. CONVECTION HAS REFIRED ALONG OUTFLOW FROM OVERNIGHT AR
STORMS OVER THE MS DELTA REGION. THOUGH VERTICAL TOTALS ONLY IN THE
MID 20S...DCAPES IN THIS AREA REMAIN AROUND 1000 J/KG ALONG WITH SOME
0-3KM HELICITY. HAVE SEEN SOME ROTATION IN THOSE ACTIVE STORMS AND
ISSUED A FEW WARNINGS. EXPECT CONVECTION TO CONTINUE INTO THE EVENING
THEN WIND DOWN TOWARD MIDNIGHT.

TRANSITIONING MID LEVEL FLOW PATTERN LOOKS TO KEEP RAIN CHANCES UP
THROUGH TUESDAY. WV AND MODEL DATA INDICATING STRONG MID LEVEL
SYSTEM OVER THE PLAINS LIFTING RAPIDLY OUT NOW TO THE NE INTO THE
PERSISTENT RIDGE OVER THE EAST COAST. THIS WILL HELP BREAK THE RIDGE
DOWN OVER THE EAST ALLOWING THE RIDGE AXIS TO MIGRATE TO THE GULF OF
MEXICO. THIS ADJUSTMENT TO THE RIDGE AXIS WILL PUT THE CWA IN A
WESTERLY FLOW REGIME WITH NUMEROUS SHORTWAVES EMBEDDED IN THE FLOW.
IT WILL ALSO ALLOW A WEAK COLD FRONT TO PUSH THROUGH N MS MONDAY
NIGHT AND HANGING UP OVER CENTRAL SECTIONS TUESDAY.

MODELS INDICATING MORE MCS TYPE DEVELOPMENT TONIGHT OVER AR/LA AFTER
MIDNIGHT THAT LOOKS TO IMPACT NW PORTIONS OF THE CWA. COLD POOL
DRIVEN CONVECTION WILL CONTINUE TO TRAVERSE THE AREA DURING THE DAY
MONDAY. NOT LOOKING FOR ANY WIDESPREAD SEVERE WITH THIS EVENT AS
AMBIENT SHEAR REMAINS WEAK...DCAPES REMAIN LOW AND VERTICAL TOTALS
ONLY AS HIGH AS THE MID 20S. NOT GOING TO RULE OUT A FEW LOCALLY
SEVERE STORMS THOUGH.

ON TUESDAY AS THE FRONT MOVES INTO CENTRAL SECTIONS DURING PEAK
HEATING AND WEAK SHORTWAVES CONTINUE OVERHEAD...EXPECT WIDESPREAD
CONVECTION TO DEVELOP. WHILE SHEAR WILL REMAIN WEAK WITH MID 20S
VERTICAL TOTALS...DCAPES UP AROUND 1200 J/KG AHEAD OF THE BOUNDARY
MAY ALLOW FOR SOME SEVERE WIND POSSIBILITIES WITH THE MORE ROBUST
STORMS. WILL NOT OUTLOOK IN THE HWO AT THE MOMENT DUE TO TEMPORAL
AND SPATIAL UNCERTAINTIES./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  86  69  86 /  62  67  34  47
MERIDIAN      71  86  68  85 /  30  53  28  50
VICKSBURG     71  85  70  86 /  72  72  46  47
HATTIESBURG   72  88  69  87 /  37  49  26  54
NATCHEZ       69  85  70  85 /  74  67  34  51
GREENVILLE    69  82  68  83 /  68  72  40  37
GREENWOOD     69  83  68  84 /  57  71  42  38

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22/26
Hazardous weather outlook, May 17, 7:04 PM CDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
704 PM CDT SUN MAY 17 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
190015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
704 PM CDT SUN MAY 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

21

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, May 18, 12:22 AM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1222 AM CDT MON MAY 18 2015

MSZ048-180600-
HINDS MS-
1222 AM CDT MON MAY 18 2015

...A STRONG THUNDERSTORM WILL AFFECT HINDS COUNTY UNTIL 100 AM CDT...

AT 1221 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR UTICA...OR 17 MILES SOUTHEAST OF VICKSBURG...MOVING EAST AT 50
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  DRY GROVE AROUND 1235 AM CDT.
  RAYMOND AROUND 1240 AM CDT.
  JACKSON AND CLINTON AROUND 1245 AM CDT.
  BYRAM AROUND 1250 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LEARNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3223 9073 3226 9073 3226 9072 3227 9072
      3228 9071 3230 9070 3243 9026 3206 9026
      3206 9072
TIME...MOT...LOC 0521Z 249DEG 43KT 3216 9064

22
Local storm report, May 18, 12:40 AM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1240 AM CDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND DMG     4 SSW RED LICK          31.74N 90.99W
05/17/2015                   JEFFERSON          MS   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ACROSS JEFFERSON COUNTY

&&

DL
Local storm report, May 18, 1:46 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
146 AM CDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     1 N FAYETTE             31.72N 91.06W
05/17/2015                   JEFFERSON          MS   LAW ENFORCEMENT

            THE ROOF WAS BLOWN OFF A BANK

&&

DL
Special weather statement, May 18, 1:48 AM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
148 AM CDT MON MAY 18 2015

ARZ074-075-180730-
ASHLEY AR-CHICOT AR-
148 AM CDT MON MAY 18 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ASHLEY AND
NORTHWESTERN CHICOT COUNTIES UNTIL 230 AM CDT...

AT 148 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SNYDER...OR 14 MILES NORTHEAST OF HAMBURG...MOVING EAST AT 30
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MONTROSE AROUND 155 AM CDT.
  LAKE VILLAGE AND MCMILLAN CORNER AROUND 220 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3339 9162 3339 9146 3344 9146 3345 9145
      3350 9130 3323 9122 3322 9161 3338 9166
TIME...MOT...LOC 0648Z 258DEG 26KT 3332 9158

JC
Special weather statement, May 18, 2:38 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
238 AM CDT MON MAY 18 2015

LAZ016-025-180830-
TENSAS LA-MADISON LA-
238 AM CDT MON MAY 18 2015

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL MADISON AND
NORTH CENTRAL TENSAS PARISHES UNTIL 330 AM CDT...

AT 238 AM CDT...METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG
THUNDERSTORMS OVER SOMERSET...OR 16 MILES SOUTH OF TALLULAH...MOVING
NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  AFTON AROUND 255 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3243 9107 3225 9097 3224 9103 3224 9105
      3222 9106 3223 9108 3221 9111 3221 9113
      3220 9116 3218 9117 3214 9117 3206 9131
      3222 9141
TIME...MOT...LOC 0738Z 243DEG 24KT 3218 9128

JC
Special weather statement, May 18, 3:40 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
340 AM CDT MON MAY 18 2015

LAZ016-MSZ047-180930-
MADISON LA-WARREN MS-
340 AM CDT MON MAY 18 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MADISON PARISH IN
NORTHEASTERN LOUISIANA AND SOUTHWESTERN WARREN COUNTIES UNTIL 430 AM
CDT...

AT 340 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR YOKENA...OR 15 MILES SOUTHWEST OF VICKSBURG...MOVING EAST AT 15
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  YOKENA AND LE TOURNEAU AROUND 405 AM CDT.
  VICKSBURG AROUND 410 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3221 9113 3221 9112 3223 9112 3230 9089
      3213 9086 3212 9090 3213 9091 3212 9091
      3211 9101 3213 9107 3213 9110 3212 9111
      3213 9114 3220 9116
TIME...MOT...LOC 0840Z 255DEG 14KT 3215 9105

JC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 10:58 PM CDTSevere Thunderstorm WarningJANConcordia, Tensas62 min
May 18, 2:38 AM CDTSpecial Weather StatementJANMadison52 min
May 18, 2:55 AM CDTSevere Thunderstorm WarningJANMadison, Tensas31 min
May 18, 3:48 AM CDTFlash Flood WatchJANCatahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more11 hr
May 18, 4:42 AM CDTFlash Flood WarningJANRichland3 hr
May 18, 6:35 AM CDTFlash Flood WarningJANFranklin, Madison, Richland4 hr
May 18, 7:05 AM CDTFlash Flood WarningJANMadison, Tensas6 hr
May 18, 7:45 AM CDTFlash Flood WarningJANCatahoula, Franklin, Tensas3 hr
May 17, 8:11 PM CDTSpecial Weather StatementJANAdams34 min
May 17, 8:30 PM CDTSpecial Weather StatementJANYazoo45 min
May 17, 9:06 PM CDTSevere Thunderstorm WarningJANYazoo39 min
May 17, 9:24 PM CDTSpecial Weather StatementJANHinds, Warren36 min
May 17, 10:02 PM CDTSpecial Weather StatementJANCopiah, Hinds28 min
May 17, 10:28 PM CDTSpecial Weather StatementJANMadison, Rankin47 min
May 17, 11:39 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln51 min
May 18, 12:09 AM CDTSevere Thunderstorm WarningJANCopiah36 min
May 18, 12:22 AM CDTSpecial Weather StatementJANHinds38 min
May 18, 12:39 AM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson41 min
May 18, 3:40 AM CDTSpecial Weather StatementJANWarren50 min
May 18, 6:34 AM CDTSpecial Weather StatementJANLeflore26 min
May 18, 7:24 AM CDTSpecial Weather StatementJANWarren51 min

Nearby

Flash Flood Warnings in Louisiana, 2015Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.